Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Taking medication for Hashimotos disease. Lost voice, sore throat, popping sound in thyroid area. Reason?

Hello, I have Hashimotos disease & I am currently taking 25 mcg Synthroid daily. During the past 2 months, many of the symptoms of hypothyroidism have returned. However, a blood test returned showing that my thyroid was stable. Over the weekend, my throat began to close up like an allergic reaction and I lost my voice. Within an hour I was fine. Two days later I have developed a sore throat with no other visible signs of sickness such as redness or spots on my throat. However, I discovered while massaging my throat area that it makes popping sounds as I touch the thyroid area. Does this sound like something associated with my thyroid, or just a bacterial/viral sickness?
Asked On : Thu, 15 Nov 2012
Answers:  1 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

You probably is suffering from thyroiditis due to hashimotos disease. In this condition your thyroid is inflamed and swollen leading to your above symptoms.

If i were your treating physician I would have ordered for a complete blood count, ESR and ultrasound scan of neck to confirm the diagnosis. If the symptoms are severe i usually start them on short course steroids (1-2 weeks) and anlgesics. Most cases resolve in few days

Hope I have answered your query. If you have any further questions I will be happy to help

With warm regards,

Dr Ajish TP (MD,DM)
Consultant Endocrinologist.
Answered: Thu, 9 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor